MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL8060
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hematoma (1884); Perforation of Vessels (2135)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, "difficult to remove" was confirmed.The catheter was returned still within the introducer sheath.The device could not be removed from the sheath due to the balloon not being fully deflated.It is possible that the physician did not fully deflate the balloon which prevented the balloon from being pulled through the sheath.The distal marker brand was not received with the device.It cannot be confirmed whether anything remained inside the patient.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral artery (sfa) and popliteal artery.After successful insertion of the catheter in the thigh, the deflated device could no longer be retracted via a 7f sheath.To complete the treatment, a new 7f sheath had to be inserted.This was successful using a body wire, but the balloon catheter may have ruptured the vessel, resulting in a palpable hematoma forming in the final minutes of the procedure.The use of a suture closure system was unable to adequately close the vessel.The subsequent computed tomography (ct) angiography revealed a large retroperitoneal hematoma.The patient became increasingly unstable over a short period of time and required emergency surgery.The procedure was uneventful until the ivl catheter malfunctioned.It was reported that the negative outcome was directly attributable to the complication with the shockwave catheter.The patient stated that the patient had a full recovery post-surgery.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22799667
Report Number3015053858-2025-00097
Device Sequence Number15594364
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)261231(10)82325247
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM5PIVL8060
Device Catalogue NumberM5PIVL8060
Device Lot Number82325247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F SHEATH - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown